Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 246, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 4, 2006, 3:31 PM EDT for Early County, Georgia; Houston County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2006, 3:31 PM EDT (19:31 UTC)
- Expired
- Aug 4, 2006, 4:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Houston County, AL, Early County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:10 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 4, 2:10 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM EDT FRI AUG 4 2006 .SYNOPSIS...AN MCS DEVELOPED OVER THE FLORIDA PANHANDLE LATE THIS MORNING AND HAS SINCE PUSHED OFFSHORE INTO OUR COASTAL WATERS. A SURFACE TROUGH WAS STILL BEING ANALYZED NE TO SW ACROSS OUR GEORGIA ZONES. WATER VAPOR IMAGERY SHOWS THE UPPER LOW SPINNING OVER THE FLORIDA PENINSULA CENTERED JUST EAST OF TAMPA. LOCAL RADARS SHOW A FEW SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP OVER SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND. SPC HAS JUST UPDATED THE DAY ONE CONVECTIVE OUTLOOK AND PLACED MY CWA WITH THE EXCEPTION OF MOST OF THE FLORIDA PANHANDLE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. && .SHORT TERM...MAY SEE A FAIRLY ACTIVE EVENING AS THE OUTER FRINGE OF THE COLD POOL ALOFT MOVES ACROSS THE LOCAL REGION...ESPECIALLY EASTERN HALF SINCE IS WAS NOT WORKED OVER FROM THE ABOVE MENTIONED MCS. THE GFS SHOWS ANOTHER MCS DEVELOPING OVER SOUTH GEORGIA OVERNIGHT. THE WEAKENING UPPER LOW MOVES INTO THE EASTERN GULF SATURDAY AND THERE IS STILL EVIDENCE OF A SURFACE TROUGH CUTTING THROUGH SOUTH GEORGIA . THUS...WILL MAINTAIN CHANCE POPS ACROSS THE BOARD. THEN...AN UPPER RIDGE BUILDS OVER THE MID ATLANTIC STATES SATURDAY NIGHT AND SUNDAY AND RETROGRADES TO COVER THE SE STATES ON MONDAY. AT THE SURFACE...TD CHRIS OR THE ITS REMNANTS MOVES WEST THROUGH OR NEAR THE FLORIDA STRAIGHTS SUNDAY AND TOWARD THE CENTRAL GULF BY LATE MONDAY. THIS SYSTEM...EVEN IF IT REGENERATES...SHOULD STAY WELL TO OUR SOUTH WITH LITTLE OR NO IMPACT ON OUR CWA. && .LONG TERM...WITH TROPICAL DEPRESSION CHRIS OR ITS REMNANTS FORECAST TO STAY WELL TO OUR SOUTH...AND AN UPPER LEVEL RIDGE TO BUILD IN TO OUR NW...SLIGHTLY ABOVE CLIMO TEMPS AND SLIGHTLY BELOW CLIMO POPS ARE ANTICIPATED FOR MUCH OF THE UPCOMING WEEK. && .MARINE...NO CONCERNS IN THE SHORT TERM WITH LOW WINDS AND SEAS. WINDS AND SEAS MAY INCREASE A BIT LATE SUNDAY INTO EARLY NEXT WEEK AS THE TROPICAL SYSTEM ENTERS AND MOVES WESTWARD ACROSS THE GULF. WILL KEEP CONDITIONS BELOW HEADLINE CRITERIA FOR NOW. && .AVIATION...GOOD COVERAGE OF STRONG THUNDERSTORMS WITH GUSTY WINDS ARE EXPECTED TO FIRE UP THIS AFTERNOON ACROSS NORTHERN FLORIDA AND SOUTHERN GEORGIA WHICH WILL AFFECT KTLH EASTWARD TO INCLUDE ALBANY AND VALDOSTA AND IMPACT TWEB ROUTES 112 AND 117. THIS IS IN RESPONSE TO A CIRCULATION FEATURE OVER NORTHERN FLORIDA WHICH IS SLOWLY MOVING NORTH. TAFS AND TWEBS HAVE BEEN ADJUSTED APPROPRIATELY. EXPECT SOME REDUCED MVFR TOMORROW MORNING AROUND SUNRISE AT DHN...ABY...AND VLD TOMORROW MORNING WITH SOME LIGHT HAZE. THUNDERSTORM ACTIVITY EXPECTED TO FIRE UP EARLY AGAIN ON SATURDAY. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 94 74 95/ 40 40 30 40 PANAMA CITY 76 91 78 94/ 40 40 30 40 DOTHAN 73 93 75 92/ 40 40 30 40 ALBANY 75 94 75 95/ 40 40 30 40 VALDOSTA 73 95 73 95/ 40 40 30 40 CROSS CITY 74 93 73 95/ 40 40 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...LANIER LONG TERM...GOULD PUBLIC/MARINE...BARRY
Hazardous weather outlook, Aug 4, 2:18 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 218 PM EDT FRI AUG 4 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-051400- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 118 PM CDT FRI AUG 4 2006 /218 PM EDT FRI AUG 4 2006/ ...THERE IS A CHANCE FOR SEVERE STORMS DURING THE REST OF THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. DAY ONE...THE REST OF THIS AFTERNOON AND TONIGHT... A WELL-DEFINED LOW WILL MOVE ACROSS NORTH FLORIDA WHILE A TROUGH OF LOW PRESSURE TO THE NORTH OF THE AREA WILL MOVE SOUTHWARD AND COMBINE WITH THE SEA BREEZE FRONTS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION DURING THE REST OF THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL LIKELY BE SEVERE WITH DAMAGING WINDS AND GUSTS...LARGE HAIL...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. SHOWERS AND THUNDERSTORMS WILL DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AFTER A SIMILARLY ACTIVE DAY ON SATURDAY AS THE TROUGH BEGINS TO EXIT THE AREA...SOMEWHAT DRIER AIR WILL BEGIN TO MOVE IN FROM THE EAST. THIS SHOULD RETURN THE REGION TO SLIGHTLY WARMER AND SLIGHTLY DRIER CONDITIONS FOR MUCH OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...AND SPOTTERS AND EMERGENCY MANAGERS SHOULD PAY CLOSE ATTENTION TO THE WEATHER. REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. BLOCK
In the hours before
Special weather statement, Aug 4, 10:10 AM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1010 AM EDT FRI AUG 4 2006 FLZ013-041515- CALHOUN- 910 AM CDT FRI AUG 4 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN COUNTY... * UNTIL 1015 AM CDT AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF BLOUNTSTOWN...MOVING SOUTH AT 20 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 52-LANIER
Special weather statement, Aug 4, 11:27 AM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1127 AM EDT FRI AUG 4 2006 FLZ012-041630- BAY- 1027 AM CDT FRI AUG 4 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY... * UNTIL 1130 AM CDT AT 1022 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF CALLAWAY...MOVING SOUTHWEST AT 15 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 52-LANIER
Special weather statement, Aug 4, 3:25 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EDT FRI AUG 4 2006 FLZ027-042000- WAKULLA- 325 PM EDT FRI AUG 4 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY... * UNTIL 400 PM EDT AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CRAWFORDVILLE...MOVING NORTHEAST AT 5 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT 8 5 0 9 4 2 8 8 3 3 OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:53 AM EDT | Special Marine Warning | TAE | 67 min | |
| Aug 4, 6:06 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt | 24 min |
| Aug 4, 6:09 PM EDT | Severe Thunderstorm Warning | TAE | Lanier | 36 min |
| Aug 4, 6:30 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 45 min |
| Aug 4, 7:16 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.